Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2020, 5:21 AM CDT for Nowata County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2020, 5:21 AM CDT (10:21 UTC)
- Expired
- Aug 8, 2020, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Nowata County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
415 WWUS84 KTSA 081021 SPSTSA Special Weather Statement National Weather Service Tulsa OK 521 AM CDT Sat Aug 8 2020 OKZ056-081100- Nowata OK- 521 AM CDT Sat Aug 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOWATA COUNTY UNTIL 600 AM CDT... At 520 AM CDT, a strong thunderstorm was located 6 miles west of Delaware, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Nowata... Delaware... Lenapah... Wann... LAT...LON 3674 9581 3692 9581 3685 9544 3663 9557 TIME...MOT...LOC 1020Z 293DEG 12KT 3681 9574 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:53 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 2:53 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
253 AM CDT Sat Aug 8 2020
.DISCUSSION...
Heat and humidity is the main weather story across
much of eastern Oklahoma and west-central Arkansas
today. Temperatures are forecast to top out in the 90s
across the majority of the area this afternoon as an
upper level ridge builds over the region and the low
level winds increase out of the south. Heat index values
this afternoon will be near 105 across a good portion of
northeast Oklahoma and west-central Arkansas. Therefore,
a heat advisory will be issued for this afternoon for
these areas.
The other concern this morning will be the potential
for showers and thunderstorms across portions of northeast
Oklahoma and northwest Arkansas as a thunderstorm complex
currently over east-central/southeast Kansas moves into
the region before dissipating.
Sunday and Monday will also see hot and humid conditions
which will push the heat advisory criteria of a heat
index of 105 across portions of the area. The heat will
abate slightly as we move into mid-week as the upper level
ridge retrogrades to the west.
The chances of showers and thunderstorms will return to the
forecast Monday night into Tuesday as a thunderstorm complex
is set to move out Kansas and across a good chunk of eastern
Oklahoma and western Arkansas. There will be periodic chances
of showers and thunderstorms across the area for the remainder
of the work week as a series of upper level shortwaves impact
the region.
Generally accepted the National Blend of Models(NBM) guidance
for the bulk of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 96 76 98 77 / 0 0 0 0
FSM 96 74 98 75 / 20 0 0 0
MLC 95 76 95 76 / 0 0 0 0
BVO 96 75 97 75 / 0 0 0 10
FYV 91 74 94 73 / 20 0 0 0
BYV 93 74 97 74 / 20 0 0 0
MKO 94 74 94 75 / 0 0 0 0
MIO 94 75 96 75 / 20 0 0 10
F10 95 75 95 75 / 0 0 0 0
HHW 97 76 97 76 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ054>062-064>067-070-072-074-076.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ019-020-029.
&&
LONG TERM....10Hazardous weather outlook, Aug 8, 4:22 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
422 AM CDT Sat Aug 8 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-090930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
422 AM CDT Sat Aug 8 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Much of northeast Oklahoma and west-central
Arkansas.
ONSET...This afternoon.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...northeast Oklahoma.
ONSET...This morning.
DISCUSSION...
Showers and thunderstorms will be possible this morning
across portions of northeast Oklahoma and northwest
Arkansas as a thunderstorm complex moves into the
region from the northwest. The strongest storms will be
capable of producing gusty winds and locally heavy rains.
Hot and humid conditions will be the main weather story across
much of eastern Oklahoma and west-central Arkansas with
temperatures expected to top out in the 90s across the majority
of the area. Heat index values are forecast to top out in the
105 to 109 degrees range across portions of northeast Oklahoma
and west-central Arkansas this afternoon. Therefore, a heat advisory
has been issued for these areas for this afternoon.
Gusty southerly winds to around 30 mph will be possible across
northeast Oklahoma today.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...High Wind Potential...Dangerous Heat Potential.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential...
Dangerous Heat Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
The hot and humid conditions continue on Sunday with heat
index values once again topping out near 105 across much
of northeast Oklahoma and west-central Arkansas.
The chances of showers and thunderstorms will return to the
area Monday night into Tuesday as a thunderstorm complex is
forecast to move out of Kansas and across the area. Periodic
chances of showers and thunderstorms will continue through the
remainder of the work week as a series of upper level disturbances
affect the area.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 8, 5:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 521 AM CDT Sat Aug 8 2020 OKZ056-081100- Nowata OK- 521 AM CDT Sat Aug 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOWATA COUNTY UNTIL 600 AM CDT... At 520 AM CDT, a strong thunderstorm was located 6 miles west of Delaware, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Nowata... Delaware... Lenapah... Wann... LAT...LON 3674 9581 3692 9581 3685 9544 3663 9557 TIME...MOT...LOC 1020Z 293DEG 12KT 3681 9574
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:31 AM CDT | Heat Advisory | TSA | Craig, Creek, Haskell, Mayes, Muskogee, Nowata and 8 more | 16 hr |
| Aug 8, 3:05 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 29 hr |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.